CHRISMED Journal of Health and Research

CASE REPORT
Year
: 2014  |  Volume : 1  |  Issue : 4  |  Page : 274--276

An unusual case of altered sensorium in a young child: Datura poisoning


Bindu T Nair, RK Sanjeev, Sumit Lakhanpal 
 Department of Paediatrics, Army College of Medical Sciences, New Delhi, India

Correspondence Address:
Dr. Bindu T Nair
Department of Pediatrics, Army College of Medical Sciences, Delhi Cantt, New Delhi - 110 010
India

Datura stramonium (DS) is a wildly growing plant which is widely distributed and easily accessible. It contains a variety of toxic anticholinergic alkaloids such as atropine, hyoscamine, and scopolamine. Voluntary or accidental ingestion can produce severe anticholinergic poisoning. We report an unusual case of DS intoxication occurring in a young child after accidental ingestion of the plant fruit. Our case is unusual because of the young age of the victim and the underlying inquisitiveness of children facilitating the occurrence of such poisoning.


How to cite this article:
Nair BT, Sanjeev R K, Lakhanpal S. An unusual case of altered sensorium in a young child: Datura poisoning.CHRISMED J Health Res 2014;1:274-276


How to cite this URL:
Nair BT, Sanjeev R K, Lakhanpal S. An unusual case of altered sensorium in a young child: Datura poisoning. CHRISMED J Health Res [serial online] 2014 [cited 2021 Jan 19 ];1:274-276
Available from: https://www.cjhr.org/article.asp?issn=2348-3334;year=2014;volume=1;issue=4;spage=274;epage=276;aulast=Nair;type=0